View Full Version : Vyvanse makes life better; is there any long-term medication? NDRI Welbutrin


rowebil
03-20-17, 12:38 PM
I don't know where to put this post because it applies to Vyvanse, Welbutrin, and other co-existing disorder medications.

Hey guys, it's been a rough road.
I finally found something that works for me.
Vyvanse 30mg.
It lasts for a few hours, but I'm SO much more happier, focused, concentrated, clear-headed, social, and less-anxious thought-wise.
If I hear of a new computer software, I'm exploring it all day...
If I know I have a few things to do around the house, I'm doing them.
I LOVE management tasks now...

Like making sure my computers are clean, virus clean, etc.

I also have anxiety and depression.
This is almost my 3 months on 20mg of Lexapro.
I don't feel anything.
I asked my Doctor about vitamins and supplements and he said they are necessary, here is Xanax.

He refused to give me something else; Xanax sucks, it doesn't do anything but put me to sleep.
He said I need to give it a fair chance.

I'm just asking now -- if Vyvanse works on dopamine and norepinephrine, wouldn't a medication that works like Lexapro (SSRI) work better for me in the long run?
Suppose I am happier, motivated, and less anxious on Vyvanse.

Instead of a SSRI, wouldn't a NDRI work so much better?
I mentioned it to him -- "What do you think about trying Welbutrin?" and he said "Well, it's the same as Lexapro. It does the same thing."

I've studied NeuroPsychoPharmacology... I studied drugs... I studied the brain... on drugs... and Psychology...
I know the difference between a SSRI and NDRI.

I've learned that even my Psychologist has a Lexapro pen.
I've learned that these companies pay Doctor prescribe this medication...

Do you understand what I'm saying?
Vyvanse FIXES my depression and ADHD.
My Family Doctor prescribed Vyvanse for my ADHD and Lexapro for my depression.
He tells me he doesn't want me to do research and wants me to give Lexapro 4 months...

I scheduled an appointment (virtual Doctor visit) and accidentally hit the freaking cancel button!!!!!!!!! right before the visit at 12.
I scheduled it again for tomorrow.
It's free for my insurance.

Do you think I should bring this up to my family Doctor, even though he doesn't want me doing research and wants me to give this at least 4 months?
If I tell him Vyvanse works for my depression and ADHD, can we try Welbutrin like I mentioned previously since that does the same?

OR do you think I should just mention it to this Psychiatrist tomorrow?

Anyone else have this experience?

Lunacie
03-20-17, 01:18 PM
Four months! :eyebrow:

It is generally acknowledged that an SSRI works within 6 to 8 weeks, and if it
hasn't shown any benefit that you should ask the doctor about a change of meds.

dvdnvwls
03-20-17, 02:17 PM
About studying NeuroPsychoPharmacology: Did you graduate?

namazu
03-20-17, 03:06 PM
If Vyvanse works well for you, and your family doctor is willing to prescribe it, why mess with it? (Is it a cost issue? Or are you looking for longer duration during the day, in which case a second dose of Vyvanse or a similar stimulant might help?)

Wellbutrin does share some features with stimulant medications, but Vyvanse and Wellbutrin are not interchangeable. (Even different stimulants aren't necessarily interchangeable with each other.) While Wellbutrin does stay in the body longer than Vyvanse, it still has to be taken daily, and it comes with its own profile of side effects, including potentially increased risk of seizures.

I agree with Lunacie that if Lexapro has shown no benefit, and it's been 3 months already, and increasing the dose within reasonable bounds during that time has not made a difference, that it's probably time for the doctor to admit that it's not working. Why take a medication (any medication!) that has potential risks and zero benefits? (Ditto Xanax, if you're not seeing much benefit -- though sleep may be a benefit for you.)

In my opinion -- and I am not a medical doctor, so take this for what it's worth -- it's best to take as few medications as you can, unless there's clear evidence that they are improving your health/life in some way. The more things you're taking, the greater the chance for side effects and interactions, and the harder it becomes to troubleshoot things.

Of course, I wouldn't recommend discontinuing a medication that is helpful (and for some people, multiple meds are needed), nor one that your doctor is recommending for a clear and convincing reason, even if you don't necessarily see immediate benefits.

But ultimately, it's your body, and it's your right to do research and to ask for justifications when their recommendations are at odds with your knowledge and experience.

If you're concerned that your doctor will be annoyed at you challenging the doc's authority (which a wise doctor should take in stride), you can point to reliable sources of information like Medline, which suggests that benefits from escitalopram (Lexapro) may take "1 to 4 weeks or longer" to be apparent (https://medlineplus.gov/druginfo/meds/a603005.html). Although the "...or longer..." does give some wiggle-room, I think it's fair to say that 12 weeks is a lot longer than 4 and to ask what the doctor is waiting for. You could also point to (slightly old, but reasonable) practice recommendations issued by the American Academy of Family Physicians (and in line with other medical organizations) that suggest "Consider a change in therapy if there is no improvement after four to 12 weeks of antidepressant treatment." (http://www.aafp.org/afp/2008/0315/p785.html) Maybe there's some reason for your doctor's recommendation that we don't know, but maybe that could provide an opening for you to say, "You know, I think I'm ready to be done with Lexapro."

Good luck with your psych appointment tomorrow.

Bouncingoffwall
04-06-17, 07:19 PM
I just started Wellbutrin XL and I'm having a positive experience so far. It had an instant effect on my ADHD symptoms. I perceive it to feel similar to Ritalin, but smoother and longer-lasting. When the antidepressant effect kicks in, it will be a bonus. My work productivity has already doubled, as it's easier to "push through" detailed tasks, like writing electronic notes.

I've been on Vyvanse before, too. I agree with other posters - if it's working for you, there's no need to change things up at this time.